MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: boston scientific, benson 150cm wire, (b)(4), terumo glidecath, cg417, 4fr, 120cm, 0.38.Occupation: lead tech/cvt.Pma/510(k) #: pre-amendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a nester platinum embolization coil used in a (b)(6) female for ovarian vein embolization.Report states as the last coil was deployed, coil would advance further and was noted to have unraveled (elongated) in the renal vein.The coil was retrieved successfully in a second procedure.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Correction: description of event: it should be noted the initial procedure was completed successfully, but two additional procedures were required to retrieve the device.Investigation:evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, were conducted during the investigation.The device was not returned for investigation.However, cook received another complaint for the same device for a similar failure mode under pr234521 (medwatch report#: 1820334-2018-02277).Physical examination of this returned device showed the coil was elongated, damaged, and contained excessive biomatter.Based on the condition of the device, no dimensional measurements could be performed, but there was no evidence to suggest the device was not manufactured to specification.The investigation concluded that the cause of the failure could not be determined, but that it was possible that the coil became stuck inside the catheter and could not be deployed, causing unraveling upon removal.Due to the similarities between the referenced complaint and the current complaint, it is possible that the two events have a similar cause.With the known information, there is no evidence to suggest the complaint device was manufactured out of specification.Additionally, a document based investigation evaluation was performed.No nonconformances were reported for lot: 9419299.No nonconformances were reported for the coil subassembly lots.A software search revealed no other complaints have been reported for the complaint lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, no returned product and the results of the investigation, a definitive cause was established as "could not be traced to device." the appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NESTER PLATINUM EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8520184
Report Number1820334-2019-00832
Device Sequence Number1846464
Product Code KRD
UDI-Device Identifier00827002269958
UDI-Public(01)00827002269958(17)240116(10)9419299
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/16/2024
Device Model NumberN/A
Device Catalogue NumberMWCE-35-14-8-NESTER
Device Lot Number9419299
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient Weight57